It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board


Mental Health Board Index


[QUOTE=jessicat1679]Hi all. I have been taking Lexapro for 7 days for anxiety and depression, and I have noticed my heart rate seems to speed up very fast, especially in the morning. Is this something normal to expect for the first week or so?

As far as other side effects go, I know I have lost a little bit of weight (I haven't weighed myself so I dont know exactly how much) but I'm not complaining about that! ;)
Also, I sometimes feel like I can't stop moving. For example, as I'm sitting at my desk typing this, my foot is bouncing up and down, almost like a nervous habit. :bouncing: But I don't feel nervous or anxious.

So, if anyone knows about the heart rate thing, please write! Thanks!
Jessi[/QUOTE]

The heart rate is a common side effect. AD's reve up the nervous system...serotonin is defined as an excitatory neurotransmitter. The leg tapping sounds like another side effect of AD's called akathisia, which can be mild or severe depending. Here's a definition I found on it:

Akathisia is a neurologically driven agitation ranging from mild leg tapping, feeling "caffeinated" to severe panic, an extreme manic state and hyper-sensitivity of the nervous system. Symptoms: motor restlessness and specifically, a feeling of muscular quivering; one of the possible complications of treatment with the phenothiazines. Often, the symptoms is of such intensity that it becomes impossible for the patients to sit still day or night, and which is described by them as more difficult to endure than any of the symptoms for which they had been originally treated. Acquaintance with this symptom of akathisia, which often persists for a considerable time after the drug has been withdrawn, is important because it is sometimes mistaken for an agitated depression and wrongly treated.





All times are GMT -7. The time now is 06:03 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!